Kansas, 2015

Tornadoes and Flash Flooding in Kansas, May 27 to 28, 2015

May 27 to 28, 2015 · NWS DDC · 45 events in 9 counties and zones

Thunderstorms developed in a very unstable atmosphere aided by a short wave trough and residual outflow boundaries.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4.5 million
Crop damage
None recorded
Events
45

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DDC wrote it up.

Thunderstorms developed in a very unstable atmosphere aided by a short wave trough and residual outflow boundaries.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before the first event at May 27, 12:25 PM CST, 1 hour 20 minutes earlier.

Area forecast discussion, May 27, 12:25 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
125 PM CDT WED MAY 27 2015

...UPDATED FOR LONG TERM DISCUSSION...

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 1242 PM CDT WED MAY 27 2015

TONIGHT:

IT IS STILL UNCLEAR HOW STORM EVOLUTION WILL PLAY OUT TONIGHT.
TOOK SOME INPUT FROM THE HRRR AND MORE IMPORTANTLY THE WRF-ARW FOR
A BASELINE OF GRID PRODUCTS. THINK CONVECTION WILL FIRE LATE THIS
AFTERNOON ROUGHLY BETWEEN HIGHWAY 83 AND HIGHWAY 283. WILL HAVE TO
WATCH DOWN BY LIBERAL, MEADE, AND ULYSSES AS THE WINDS ARE MORE
BACKED HERE. THIS COULD LEAD TO A SLIGHTLY HIGHER TORNADO THREAT.
CAPE WILL BE IN THE 2000-3000 J/KG ALONG WITH 30-40 KT OF SHEAR.
THE LOW LEVEL PROFILE HAS GOOD DIRECTIONAL SHEAR, HOWEVER, SPEED
SHEAR IS NOT THAT IMPRESSIVE. THINK THE MAIN THREATS FOR THIS
EVENING WILL BE LARGE HAIL UP TO TENNIS BALL SIZE, HEAVY RAINFALL
WITH LOCALIZED FLASH FLOODING, AND A BRIEF TORNADO OR TWO WITH THE
INITIAL ONSET OF CONVECTION. THE HRRR HAS THE STORMS EVOLVING INTO
A MESSY CLUSTER LATER TONIGHT, SO THAT COULD POTENTIALLY LEAD TO
LESS OF A TORNADO THREAT FOR AREAS EAST OF DODGE CITY. PWATS WILL
REMAIN STATISTICALLY SIGNIFICANT THROUGH THE EVENT, SO A FEW
INCHES OF RAIN IS NOT OUT OF THE QUESTION FOR AREAS THAT ARE
UNDERNEATH TRAINING STORMS. ADDITIONAL SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE THROUGH THE OVERNIGHT AS THE LOW LEVEL JET
STRENGTHENS ALONG WITH THETA-E ADVECTION. LOWS WILL BE IN THE
UPPER 50S TO LOWER 60S.

TOMORROW:

THE WET PATTERN CONTINUES WITH ANOTHER SHOT AT CONVECTION DURING
THE AFTERNOON. INSTABILITY WILL BE PLENTY FOR SEVERE WEATHER,
HOWEVER, SHEAR TOMORROW IS FORECAST TO BE WEAKER. SO STORM TYPES
MAY BE MORE ALONG THE LINE OF MULTICELLULAR CLUSTERS WITH
TRANSIENT SUPERCELL STRUCTURES. LARGE HAIL, WIND, AND HEAVY
RAINFALL WILL BE THE MAIN THREATS. DIRECTIONAL SHEAR IS LESS
IMPRESSIVE AND UPPER LEVEL WINDS BACK WITH HEIGHT, SO A MORE MESSY
STORM TYPE IS MORE LIKELY. HIGHS WILL BE AROUND 80.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 1255 PM CDT WED MAY 27 2015

THUNDERSTORM CHANCES WILL PERSIST INTO FRIDAY AND FRIDAY NIGHT AS
AN UPPER LEVEL TROUGH OVER THE NORTHWESTERN UNITED STATES SLOWLY
PROGRESSES TOWARD WESTERN KANSAS. AHEAD OF THIS FEATURE, AMPLE LOW
LEVEL MOISTURE WILL STILL BE IN PLACE. THUNDERSTORM CHANCES ARE
HIGH THURSDAY NIGHT, WITH ACTIVITY LINGERING ON FRIDAY AND PERHAPS
REDEVELOPING FRIDAY AFTERNOON AHEAD OF A COLD FRONT. THE TIMING
OF INDIVIDUAL STORM CLUSTERS WILL OF COURSE DEPEND ON AIRMASS
RECOVERY FROM PREVIOUS THUNDERSTORMS. SOME OF THE STORMS THURSDAY
NIGHT WILL LIKELY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. WE
ARE CONSIDERING A FLASH FLOOD WATCH FOR PARTS OF SOUTH CENTRAL AND
SOUTHWESTERN KANSAS. AFTER THE UPPER LEVEL TROUGH AXIS AND SURFACE
COLD FRONT PASS FRIDAY NIGHT, THE LOWER LEVELS WILL DRY OUT
SOMEWHAT AND TEMPERATURES WILL COOL. HIGHS SATURDAY SHOULD ONLY
REACH NEAR 70, WITH LOWS IN THE LOWER 50S BY SUNDAY MORNING.

WEAK UPPER LEVEL RIDGING WILL DEVELOP OVER THE PLAINS BY LATE
SUNDAY, ALONG WITH LEE TROUGHING, SOUTHERLY WINDS AND A WARMING
TREND THROUGH MID WEEK. HIGH TEMPERATURES OUGHT TO WARM INTO THE
LOWER 80S BY MONDAY AND THEN MID TO UPPER 80S BY TUESDAY AND
WEDNESDAY. A LARGE UPPER LEVEL TROUGH WILL DEVELOP ACROSS THE
WESTERN UNITED STATES BY MID TO LATE NEXT WEEK WITH CONTINUED LEE
TROUGHING AND SOME CHANCE FOR LATE DAY AND NIGHTTIME THUNDERSTORMS.
SOME OF THESE STORMS COULD BE SEVERE BUT IT'S NOT LOOKING LIKE A
TORNADIC PATTERN SINCE THE UPPER LEVEL JET IS PROGGED TO STAY
NORTH OF KANSAS. OVERNIGHT LOWS WILL BE HELD UP BY HIGH DEWPOINTS
AND SOUTH WINDS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1200 PM CDT WED MAY 27 2015

CIGS SHOULD BE PRIMARILY VFR. THERE IS AN OUTSIDE CHANCE THAT
A LOCALLY SEVERE STORM COULD MOVE ACROSS THE TERMINALS THIS
EVENING AND PROVIDE REDUCED CIGS, BUT CONFIDENCE IS NOT HIGH IN
TIMING OR LOCATION. WILL CONTINUE WITH TSRA/CB GROUPS FOR THIS
EVENING FOR NOW. ADDITIONAL THUNDERSTORM ACTIVITY IS POSSIBLE
THROUGH THE OVERNIGHT AS THE LOW LEVEL JET STRENGTHENS. WINDS WILL
BE SOUTHEASTERLY 5-15 KT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  82  61  80  61 /  50  60  60  70
GCK  82  59  81  58 /  50  60  40  50
EHA  85  58  80  56 /  40  40  30  30
LBL  85  60  81  60 /  40  50  40  50
HYS  80  61  79  60 /  50  60  60  70
P28  82  64  79  65 /  50  70  60  60

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SUGDEN
LONG TERM...FINCH
AVIATION...SUGDEN
Hazardous weather outlook, May 27, 12:40 PM CST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
140 PM CDT WED MAY 27 2015

KSZ030-031-043>046-061>066-074>081-084>090-281845-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
140 PM CDT WED MAY 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED TORNADO RISK.
  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED FLOODING RISK.
  ELEVATED LIGHTNING RISK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDS WEATHER RISK...

  THURSDAY...
  LIMITED FLOODING RISK.
  LIMITED SEVERE THUNDERSTORM RISK.

  FRIDAY...
  LIMITED FLOODING RISK.
  LIMITED SEVERE THUNDERSTORM RISK.

  SATURDAY...
  LIMITED FLOODING RISK.
  ELEVATED LIGHTNING RISK.

  SUNDAY...
  LIMITED LIGHTNING RISK.

  MONDAY...
  NO HAZARDS.

  TUESDAY...
  LIMITED LIGHTNING RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT.

&&

FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO

In the hours before

Special weather statement, May 27, 1:02 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
202 PM CDT WED MAY 27 2015

KSZ043-044-063-271930-
SCOTT KS-LANE KS-FINNEY KS-
202 PM CDT WED MAY 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL FINNEY...SOUTHERN
LANE AND SOUTHEASTERN SCOTT COUNTIES UNTIL 230 PM CDT...

AT 202 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES SOUTH OF AMY...MOVING NORTH AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
FINNEY...SOUTHERN LANE AND SOUTHEASTERN SCOTT COUNTIES.

LAT...LON 3816 10043 3818 10066 3835 10078 3842 10055
      3833 10030
TIME...MOT...LOC 1902Z 182DEG 19KT 3826 10057

SUGDEN

The radar

The Dodge City radar (KDDC), 73 km away, was scanning. The volume nearest the first event began at 19:45 UTC.

Open the radar archive at this moment

Event by event

22 hail, 11 tornado, 6 thunderstorm wind, 3 flash flood, 2 heavy rain, 1 flood. Local standard time, as filed.

Hail, Lane

When
May 27, 1:45 PM CST
Where
Lane County, 13.13 mi S of Dighton
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
38.290, -100.470

Hail, Finney

When
May 27, 1:58 PM CST
Where
Finney County, 0.88 mi SE of Friend
Measured
1 in hail
Reported by
Public
Coordinates
38.260, -100.910

Tornado, Lane

When
May 27, 2:03 PM CST to 2:08 PM CST
Where
Lane County, 13.31 mi S of Amy to 13.05 mi S of Amy
Rating
EF0
Path length
0.28 mi
Path width
50 yd
Reported by
Storm Chaser
Coordinates
38.290, -100.560

This landspout was one of the first tornadoes reported during this event. It moved northwest very slowly.

Hail, Meade

When
May 27, 2:41 PM CST
Where
Meade County, 0.88 mi SW of Collano
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.290, -100.510

Hail, Meade

When
May 27, 3:00 PM CST
Where
Meade County, 2.2 mi W of Meade Muni Arpt
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
37.280, -100.390

Tornado, Lane

When
May 27, 3:02 PM CST to 3:10 PM CST
Where
Lane County, 10.03 mi SSW of Dighton Arpt to 9.36 mi SSE of Amy
Rating
EF0
Path length
1.49 mi
Path width
100 yd
Reported by
Trained Spotter
Coordinates
38.340, -100.526

This landspout looking tornado traveled northwest.

Hail, Meade

When
May 27, 3:04 PM CST
Where
Meade County, 2.76 mi S of Missler
Measured
2.5 in hail
Reported by
Storm Chaser
Coordinates
37.280, -100.430

Tornado, Lane

When
May 27, 3:21 PM CST to 3:26 PM CST
Where
Lane County, 8.17 mi S of Dighton Arpt to 7.52 mi S of Dighton Arpt
Rating
EF0
Path length
0.83 mi
Path width
75 yd
Reported by
Storm Chaser
Coordinates
38.362, -100.483

This landspout also moved northwest as did the one that formed at 402 PM CDT.

Hail, Meade

When
May 27, 3:24 PM CST
Where
Meade County, 0.88 mi NE of Meade
Measured
1.25 in hail
Reported by
Public
Coordinates
37.290, -100.320

Tornado, Lane

When
May 27, 3:24 PM CST to 3:29 PM CST
Where
Lane County, 9.6 mi SW of Amy to 8.58 mi SW of Amy
Rating
EF0
Path length
1.43 mi
Path width
100 yd
Reported by
Storm Chaser
Coordinates
38.383, -100.727

This was a brief tornado and had apparently weak ground circulation.

Hail, Scott

When
May 27, 3:27 PM CST
Where
Scott County, 0.54 mi W of Scott City
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.480, -100.910

Hail, Meade

When
May 27, 3:30 PM CST
Where
Meade County, 3.22 mi NNE of Meade
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
37.320, -100.300

Hail, Meade

When
May 27, 3:36 PM CST
Where
Meade County, 1.38 mi N of Meade
Measured
0.88 in hail
Reported by
Public
Coordinates
37.300, -100.330

Hail, Meade

When
May 27, 3:38 PM CST
Where
Meade County, 3.02 mi NE of Meade
Measured
0.88 in hail
Reported by
Public
Coordinates
37.310, -100.290

Hail, Lane

When
May 27, 3:40 PM CST
Where
Lane County, 4.68 mi SSW of Amy
Measured
1 in hail
Reported by
Public
Coordinates
38.420, -100.640

Hail, Haskell

When
May 27, 3:42 PM CST
Where
Haskell County, 9.65 mi NNW of Sublette
Measured
1 in hail
Reported by
Public
Coordinates
37.600, -100.940

Hail, Meade

When
May 27, 3:52 PM CST
Where
Meade County, 5 mi E of Meade
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
37.290, -100.240

Hail, Lane

When
May 27, 3:58 PM CST
Where
Lane County, 8.98 mi S of Dighton Arpt
Measured
1.25 in hail
Reported by
Public
Coordinates
38.350, -100.480

Tornado, Haskell

When
May 27, 4:10 PM CST to 4:15 PM CST
Where
Haskell County, 10.2 mi N of Satanta Muni Arpt to 9.73 mi N of Satanta Muni Arpt
Rating
EF0
Path length
0.49 mi
Path width
75 yd
Reported by
Emergency Manager
Coordinates
37.597, -100.966

This landspout formed first before the mesocyclone tornado formed.

Tornado, Haskell

When
May 27, 4:14 PM CST to 4:27 PM CST
Where
Haskell County, 9.46 mi NW of Sublette to 7.51 mi NNW of Sublette
Rating
EF1
Path length
2.39 mi
Path width
150 yd
Property damage
$1.0 million
Reported by
Emergency Manager
Coordinates
37.591, -100.951

This tornado did high end EF1 damage to Pivot irrigation sprinklers along with other damage to several outbuildings and eight large grain bins. A semi was flipped and carried into a field.

Hail, Meade

When
May 27, 4:30 PM CST
Where
Meade County, 3.3 mi E of Meade
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
37.280, -100.270

Hail, Haskell

When
May 27, 4:35 PM CST
Where
Haskell County, 7.78 mi NNW of Sublette
Measured
2.75 in hail
Reported by
Trained Spotter
Coordinates
37.590, -100.880

Tornado, Lane

When
May 27, 4:45 PM CST to 4:53 PM CST
Where
Lane County, 12.05 mi S of Alamota to 13 mi S of Alamota
Rating
EF0
Path length
1.44 mi
Path width
125 yd
Continued into
Finney, Ks (DDC)
Reported by
Storm Chaser
Coordinates
38.276, -100.324

This tornado moved into Finney county at 5:53 PM CDT.

Hail, Lane

When
May 27, 4:52 PM CST
Where
Lane County, 12.48 mi S of Alamota
Measured
1.5 in hail
Reported by
Public
Coordinates
38.270, -100.340

Tornado, Finney

When
May 27, 4:53 PM CST to 5:06 PM CST
Where
Finney County, 13.22 mi NNW of Kalvesta to 9.71 mi NNW of Kalvesta
Rating
EF0
Path length
3.6 mi
Path width
125 yd
Reported by
Storm Chaser
Coordinates
38.262, -100.304

This tornado crossed into the county from Lane county at 5:53 PM CDT.

Tornado, Finney

When
May 27, 4:54 PM CST to 5:07 PM CST
Where
Finney County, 8.38 mi NW of Kalvesta to 6.31 mi NW of Kalvesta
Rating
EF0
Path length
3.4 mi
Path width
200 yd
Reported by
Trained Spotter
Coordinates
38.171, -100.332

This tornado moved slowly and made a fish hook type of loop. There was mostly grass land in this area.

Hail, Haskell

When
May 27, 5:02 PM CST
Where
Haskell County, 2.76 mi S of Sublette
Measured
1.75 in hail
Reported by
Storm Chaser
Coordinates
37.440, -100.850

Flash Flood, Haskell

When
May 27, 5:11 PM CST to 9:11 PM CST
Where
Haskell County, 5.64 mi N of Sublette Arpt to 4.69 mi NW of Tice
Cause
Heavy Rain
Property damage
$500,000
Reported by
Law Enforcement
Coordinates
37.560, -100.810

Several county roads were washed out by flash flooding.

Tornado, Finney

When
May 27, 5:14 PM CST to 5:25 PM CST
Where
Finney County, 6.65 mi NNW of Kalvesta to 6.93 mi NNW of Kalvesta
Rating
EF0
Path length
2 mi
Path width
100 yd
Reported by
Storm Chaser
Coordinates
38.163, -100.293

This tornado got wrapped in rain several times but no damage was found. It's mostly grassland in this area.

Flash Flood, Meade

When
May 27, 5:22 PM CST to 9:22 PM CST
Where
Meade County, Fowler to 1.1 mi WNW of Fowler Arpt
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.380, -100.200

Flooding was reported in Fowler.

Hail, Haskell

When
May 27, 5:28 PM CST
Where
Haskell County, 0.88 mi SE of Tice
Measured
1 in hail
Reported by
Public
Coordinates
37.510, -100.710

Hail, Grant

When
May 27, 6:00 PM CST
Where
Grant County, 9.76 mi NNE of Hickok
Measured
1.75 in hail
Reported by
Public
Coordinates
37.700, -101.160

Hail, Finney

When
May 27, 6:27 PM CST
Where
Finney County, 5.44 mi E of Eminence
Measured
1 in hail
Reported by
Public
Coordinates
38.120, -100.400

Tornado, Gray

When
May 27, 6:33 PM CST to 6:37 PM CST
Where
Gray County, 10.45 mi N of Cimarron Arpt to 10.97 mi N of Cimarron Arpt
Rating
EF0
Path length
1 mi
Path width
75 yd
Reported by
Trained Spotter
Coordinates
37.981, -100.347

This was a brief and apparent weak tornado.

Hail, Finney

When
May 27, 6:42 PM CST
Where
Finney County, 5.63 mi N of Garden City
Measured
1 in hail
Reported by
Public
Coordinates
38.050, -100.850

Thunderstorm Wind, Gray

When
May 27, 7:28 PM CST
Where
Gray County, 0.55 mi E of Montezuma
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
37.600, -100.440

Wind gusts picked up dirt and lowered visibilities to near zero.

Thunderstorm Wind, Gray

When
May 27, 7:46 PM CST
Where
Gray County, 2.15 mi SW of Ensign
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.630, -100.260

Winds were estimated to be at least 60 MPH.

Heavy Rain, Meade

When
May 27, 8:00 PM CST to May 28, 3:00 AM CST
Where
Meade County, 3.02 mi NE of Meade
Reported by
Public
Coordinates
37.310, -100.290

Rainfall was 4.3 inches.

Flash Flood, Hodgeman

When
May 27, 8:00 PM CST to May 28, 2:00 AM CST
Where
Hodgeman County, 17 mi WNW of Jetmore to 14.43 mi NW of Jetmore
Cause
Heavy Rain
Property damage
$3.0 million
Reported by
Emergency Manager
Coordinates
38.178, -100.187

Numerous county roads were washed out due to flash flooding.

Thunderstorm Wind, Ford

When
May 27, 8:12 PM CST
Where
Ford County, 0.69 mi N of Dodge City
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.760, -100.020

Winds were estimated to be at least 65 MPH.

Thunderstorm Wind, Ford

When
May 27, 8:12 PM CST
Where
Ford County, 0.69 mi N of Dodge City
Measured
85 kt (98 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.760, -100.020

Windows were blown out of vehicles and homes. Power poles were blown down and trees that were at least 1 foot in diameter were blown over.

Thunderstorm Wind, Ford

When
May 27, 8:12 PM CST
Where
Ford County, Dodge City
Measured
70 kt (81 mph) estimated gust
Reported by
Public
Coordinates
37.750, -100.020

A microburst produced at least 80 MPH winds with roof damage, door damage and tree damage reported in and around Boothill Museum in Dodge City.

Thunderstorm Wind, Ford

When
May 27, 8:16 PM CST
Where
Ford County, 0.69 mi S of (Ddc)dodge City Arpt
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
37.760, -99.970

Heavy Rain, Lane

When
May 27, 10:00 PM CST to May 28, 4:00 AM CST
Where
Lane County, 8.98 mi S of Dighton Arpt
Reported by
Public
Coordinates
38.350, -100.480

There was 5.6 inches recorded. Unofficial reports of 8 inches were reported across southeast Lane County.

Flood, Meade

When
May 27, 10:30 PM CST to May 28, 4:30 AM CST
Where
Meade County, 0.55 mi E of Meade Muni Arpt to 0.23 mi NE of Meade Muni Arpt
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.280, -100.340

Water was running over highway 54 in Meade.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2015Every state in 2015This day in weather historyThe tornado archive for Kansas, 2015Warnings in Kansas, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 583394, 583395, 586936, 583396, 583397, 586967, 583398, 586968, 583399, 586969, 583400, 583401, 583402, 583403, 583404, 583405, 583406, 583407, 586965, 586966, 583408, 583409, 586970, 583410, 586971, 586973, 583411, 583392, 586974, 583393, 583412, 583413, 583414, 586972, 583415, 583416, 583417, 583424, 583425, 583418, and more.